Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 187, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 6, 2012, 8:26 AM CDT for Castro County, Hale County, Swisher County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 8:26 AM CDT (13:26 UTC)
- Expired
- Jun 6, 2012, 9:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Castro County, TX, Hale County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 70 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS54 KLUB 061326 SVRLUB TXC069-189-437-061400- /O.NEW.KLUB.SV.W.0187.120606T1326Z-120606T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 826 AM CDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HALE COUNTY IN NORTHWEST TEXAS. SOUTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS. SOUTHEASTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 900 AM CDT * AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF HALFWAY...OR 18 MILES SOUTHWEST OF TULIA...AND MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE EDMONSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3421 10171 3412 10208 3440 10208 3444 10198 TIME...MOT...LOC 1325Z 337DEG 13KT 3436 10201 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:53 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 6, 7:53 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 753 AM CDT WED JUN 6 2012 .UPDATE... STORMS HAVE INCREASED IN INTENSITY OVER THE PAST COUPLE OF HOURS ALONG THE WESTERN FLANK OF THE LARGE SCALE COMPLEX WHICH GREW OVERNIGHT. RAINFALL TOTALS FROM 1 TO 4 PLUS INCHES HAVE ALREADY FALLEN WITH ADDITIONAL 1 TO 3 INCH ACCUMULATIONS EXPECTED OVER THE NEXT FEW HOURS AS SIGNIFICANT STORM SCALE TRAINING HAS OCCURRED. THUS...HAVE ISSUED A FLOOD WATCH FOR THE CENTRAL ZONES THROUGH 18Z. && .PREV DISCUSSION... /ISSUED 657 AM CDT WED JUN 6 2012/ AVIATION... CONVECTIVE THUNDERSTORM COMPLEX HAS STRENGTHENED THIS MORNING OVER THE NORTHERN AND EASTERN SOUTH PLAINS...JUST BARELY NORTH AND EAST OF KLBB. SEVERAL LINES OF THUNDERSTORMS HAVE BEEN SLOWLY PRESSING SOUTHWEST TOWARDS KLBB AND APPEAR WILL IMPACT THE TERMINAL FOR THE NEXT COUPLE HOURS WITH NEAR IFR/MVFR CIG AND VSBY. REMOVED THUNDER MENTION LATER IN THE DAY AT KLBB AS AIRMASS LIKELY TO BECOME MORE STABLE THEN. EXPECT THUNDER TO MOVE IN TO KCDS BY MIDDAY AS UPPER LOW/SHEAR AXIS EDGES FURTHER NORTHEAST. RMCQUEEN PREV DISCUSSION... /ISSUED 446 AM CDT WED JUN 6 2012/ SHORT TERM... MOISTURE REMAINS ABUNDANT ACROSS THE SOUTHERN HIGH PLAINS THIS MORNING AS A WEAK UPPER LOW/SHEAR AXIS HAS REFORMED SLIGHTLY BACK TO THE WEST WITH LATEST NOCTURNAL CONVECTIVE BURST. ACTIVITY HAS ENHANCED WITHIN HIGHER THETA-E AIRMASS OVER EASTERN SOUTH PLAINS AND OUTFLOWS FROM EARLIER ACTIVITY EASTERN PANHANDLE AND NORTHERN ROLLING PLAINS. LATEST RUNS INDICATE THIS SHEAR SHOULD SLOWLY LIFT NORTHEAST AGAIN THIS MORNING WITH DWINDLING SHOWERS LATER IN THE MORNING...AND PERHAPS CLEARING SKY TRENDS AS WELL INTO THE AFTERNOON. SHEAR SHOULD REMAIN TO OUR EAST TONIGHT WHILE MOIST UNSTABLE AIRMASS IN WEAK NORTHWEST FLOW STILL WILL BE CAPABLE OF AT LEAST MODEST THUNDER CHANCES THOUGH LESSER WESTERN ZONES WITH AN EVER SO SLIGHT DRYING TREND. AIRMASS HAS FEEL OF A MID-SUMMER ENVIRONMENT MORE PRONE TO HEAVY SHOWERS...THOUGH MODEST SHEAR AND HIGH ENOUGH INSTABILITY CERTAINLY EXISTS FOR A LOW RISK OF SEVERE HAIL AS WELL. FAIRLY LOW DIURNAL TEMPERATURE RANGE ONCE AGAIN TODAY AND TONIGHT WITH MINOR CHANGES FOR MOST GRIDS. RMCQUEEN LONG TERM... HIGH AMPLITUDE RIDGE ACROSS THE CENTRAL CONUS WILL QUICKLY FLATTEN INTO THURSDAY AS OMEGA BLOCKING CAPABILITY IS OVERCOME BY IMPINGING UPPER LOW ACROSS THE PACIFIC NORTHWEST. WEAKNESS THAT HAS BROUGHT RAINS THE PAST COUPLE OF DAYS WILL CONTINUE TO SLOWLY DRIFT EASTWARD AND LOSE ITS EFFECT ON OUR REGION. THIS WILL KEEP US ON THE NORTHEASTERN SIDE OF THE UPPER HIGH OVER NRN MEXICO. BEING THAT HIGHS ARE WEAKLY FORCED AND THE PRIMARY FORCING IS LOCATED WAY NORTH...GUIDANCE IS HAVING A BIT OF TROUBLE WITH THE MORPHOLOGY OF THIS FEATURE. THUS...THE FLOW ALOFT GOES ZONAL INTO THE WEEKEND WITH A MINOR DISTURBANCE DUE IN BY MID WEEK. BEING A WEAKLY FORCED ENVIRONMENT....PROCESSES WILL BE LARGELY DOMINATED BY BOUNDARY INTERACTIONS AND THERE APPEARS TO BE A TENDENCY FOR THE ACTIVITY TO CONTINUE THE PATTERN OF BEING MOST PRONOUNCED DURING THE OVERNIGHT HOURS. WILL THEREFORE TREND THINGS TO FAVOR THE CHARACTERISTICS OBSERVED BUT CONCENTRATE MORE IN THE EAST. BY FRIDAY...INFLUENCE OF WEAKNESS/WK LOW WILL BE LARGELY OUT OF THE AREA AND WILL KEEP THINGS DRY AND WARM INTO THE WEEKEND. FRONT STILL INDICATED LATE SUNDAY OR MONDAY...AND LATEST INDICATIONS ARE THAT WE MAY SEE CONVECTIVE DEVELOPMENT INVOF THE BDRY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 85 60 85 64 91 / 20 20 10 20 10 TULIA 81 62 78 65 90 / 90 20 20 20 10 PLAINVIEW 83 63 80 64 89 / 90 20 10 20 10 LEVELLAND 88 63 86 63 91 / 30 20 10 20 10 LUBBOCK 85 65 83 63 90 / 50 20 10 20 10 DENVER CITY 92 65 91 65 92 / 20 20 10 10 10 BROWNFIELD 90 65 88 64 91 / 30 20 10 10 10 CHILDRESS 84 68 77 65 91 / 60 40 20 20 10 SPUR 84 67 80 64 91 / 60 40 20 20 10 ASPERMONT 84 69 83 66 92 / 60 40 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ022-023-028>030-035-036-041-042. && 05/26
Hazardous weather outlook, Jun 6, 7:47 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 747 AM CDT WED JUN 6 2012 TXZ021>044-071300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 747 AM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF VERY HEAVY RAIN...AND A SMALL RISK OF QUARTER SIZE HAIL STONES. FLOODING FLOODING OF WATER CROSSINGS AND OTHER LOW LYING AREAS WILL BE POSSIBLE ACROSS THE EASTERN SOUTH PLAINS AND ADJACENT PORTIONS OF THE TEXAS PANHANDLE. TRAINING OF STORM CELLS IS LIKELY TODAY WHICH WILL RESULT IN RAINFALL TOTALS RANGING FROM 1 TO 5 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE THURSDAY AFTERNOON ACROSS THE NORTHERN ROLLING PLAINS AND SOUTHEASTERN TEXAS PANHANDLE. OTHERWISE THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLOODING AND HAIL SIZE ARE ENCOURAGED.
In the hours before
Special weather statement, Jun 6, 4:30 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
430 AM CDT WED JUN 6 2012
TXZ041-042-061000-
GARZA-LYNN-
430 AM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER
SOUTHEAST LYNN AND SOUTHWEST GARZA COUNTIES...
AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN GARZA COUNTY...MOVING SOUTHEAST
AT 20 MPH. A WIND GUST TO 59 MPH WAS RECORDED AT THE WEST TEXAS
MESONET REPORTING STATION LOCATED NEAR GRAHAM AT 415 AM. THE STORM
HAS WEAKENED SLIGHTLY SINCE THEN.
PENNY SIZE HAIL...WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3302 10173 3321 10149 3297 10114 3296 10116
3296 10167
TIME...MOT...LOC 0929Z 321DEG 16KT 3302 10146
05Local storm report, Jun 6, 4:41 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 AM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
06/06/2012 M59 MPH GARZA TX MESONET
&&
EVENT NUMBER LUB1200287
RMSpecial weather statement, Jun 6, 6:09 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 609 AM CDT WED JUN 6 2012 TXZ035-036-041-042-061145- CROSBY-GARZA-LUBBOCK-LYNN- 609 AM CDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING PARTS OF LYNN...GARZA...LUBBOCK AND CROSBY COUNTIES... AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKE RANSOM CANYON...7 MILES NORTH OF SLATON...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 55 MPH...AND BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. THIS STORM MAY ALSO IMPACT ROOSEVELT...SOUTHLAND...AND CAPROCK. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3341 10135 3329 10157 3356 10176 3366 10158 TIME...MOT...LOC 1107Z 326DEG 13KT 3353 10161 05
Special weather statement, Jun 6, 6:16 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 AM CDT WED JUN 6 2012
TXZ028>030-035-036-061200-
CROSBY-FLOYD-HALE-LAMB-LUBBOCK-
616 AM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
PORTIONS OF LUBBOCK...CROSBY...LAMB...HALE AND FLOYD COUNTIES...
AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF HALE CENTER TO 9 MILES EAST OF ABERNATHY...MOVING SOUTHEAST AT 20
MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3377 10134 3364 10172 3427 10218 3431 10194
3431 10183
TIME...MOT...LOC 1116Z 316DEG 19KT 3421 10197 3377 10168
05Special weather statement, Jun 6, 7:54 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 AM CDT WED JUN 6 2012
TXZ028-029-035-061330-
HALE-LAMB-LUBBOCK-
754 AM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS IMPACTING
LUBBOCK...LAMB AND HALE COUNTIES...
AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF HALE CENTER TO 11 MILES SOUTHEAST OF ABERNATHY...MOVING SOUTHEAST
AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3389 10156 3357 10156 3350 10184 3424 10216
3431 10188
TIME...MOT...LOC 1254Z 328DEG 14KT 3418 10201 3368 10173
05Local storm report, Jun 6, 8:20 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
820 AM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM HAIL 14 W PLAINVIEW 34.19N 101.97W
06/06/2012 E1.00 INCH HALE TX PUBLIC
QUARTER SIZE HAIL REPORTED AT COOP GIN IN HALFWAY.
&&
EVENT NUMBER LUB1200288
SRCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:10 AM CDT | Special Weather Statement | LUB | Crosby | 35 min |
| Jun 6, 12:49 AM CDT | Special Weather Statement | LUB | Crosby | 26 min |
| Jun 6, 1:43 AM CDT | Special Weather Statement | LUB | Garza | 32 min |
| Jun 6, 3:39 AM CDT | Special Weather Statement | LUB | Garza | 51 min |
| Jun 6, 4:30 AM CDT | Special Weather Statement | LUB | Garza | 30 min |
| Jun 6, 5:24 AM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale, Lubbock | 2 hr |
| Jun 6, 6:09 AM CDT | Special Weather Statement | LUB | Crosby | 36 min |
| Jun 6, 6:16 AM CDT | Special Weather Statement | LUB | Hale | 44 min |
| Jun 6, 6:58 AM CDT | Areal Flood Advisory | LUB | Swisher | 2 hr |
| Jun 6, 7:06 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 39 min |
| Jun 6, 7:21 AM CDT | Areal Flood Advisory | LUB | Crosby, Hale, Lubbock | 4 hr |
| Jun 6, 7:35 AM CDT | Flood Watch | LUB | Castro, Crosby, Floyd, Garza, Hale, Lamb and 3 more | 4 hr |
| Jun 6, 7:54 AM CDT | Special Weather Statement | LUB | Hale, Lubbock | 36 min |
| Jun 6, 8:10 AM CDT | Severe Thunderstorm Warning | LUB | Hale | 50 min |
| Jun 6, 8:15 AM CDT | Areal Flood Warning | LUB | Hale, Lubbock | 3 hr |
| Jun 6, 8:35 AM CDT | Areal Flood Advisory | LUB | Garza | 2 hr |
| Jun 6, 9:01 AM CDT | Special Weather Statement | LUB | Hale | 29 min |
| Jun 6, 9:05 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 85 min |
| Jun 6, 9:34 AM CDT | Special Weather Statement | LUB | Hale | 56 min |
| Jun 6, 10:23 AM CDT | Areal Flood Advisory | LUB | Castro, Hale, Swisher | 97 min |
| Jun 6, 5:46 PM CDT | Special Weather Statement | LUB | Hall | 29 min |
| Jun 6, 6:23 PM CDT | Special Weather Statement | LUB | Cottle, Hall, Motley | 67 min |
| Jun 6, 6:42 PM CDT | Areal Flood Advisory | LUB | Hall | 78 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.